Alert archive / Kentucky / Flash Flood Watches in 2021
Flash Flood Watch 6, NWS Jackson, KY
NWS Jackson, KY issued this flash flood watch at Aug 30, 2021, 3:43 AM EDT for 33 counties in Kentucky. It took effect at Aug 31, 2021, 2:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2021, 3:43 AM EDT (07:43 UTC)
- In effect from
- Aug 31, 2021, 2:00 PM EDT
- Expired
- Sep 1, 2021, 4:05 AM EDT
- In force
- 14 hr
- Issued by
- NWS Jackson, KY
- Flood severity
- None
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1343 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
803 WGUS63 KJKL 300743 FFAJKL URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Jackson KY 343 AM EDT Mon Aug 30 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-302000- /O.NEW.KJKL.FF.A.0006.210831T1800Z-210901T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Campton, Manchester, Mount Sterling, Jackson, Corbin, Ravenna, Elkhorn City, Jeffersonville, Williamsburg, Morehead, Paintsville, Pippa Passes, Inez, Whitesburg, Beattyville, South Williamson, Jenkins, Somerset, Whitley City, Stearns, Stanton, Monticello, Barbourville, Hazard, Irvine, Cumberland, Camargo, Prestonsburg, West Liberty, Middlesboro, Burnside, Hyden, Mount Vernon, Sandy Hook, Pineville, Clay City, Booneville, Owingsville, Salyersville, Harlan, Annville, Frenchburg, Pikeville, Wheelwright, Coal Run, McKee, London, Hindman, Brodhead, and Flemingsburg 343 AM EDT Mon Aug 30 2021 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... The National Weather Service in Jackson has issued a * Flash Flood Watch for portions of east central Kentucky, northeast Kentucky, south central Kentucky and southeast Kentucky, including the following areas, in east central Kentucky, Bath, Elliott, Estill, Fleming, Menifee, Montgomery, Powell and Rowan. In northeast Kentucky, Johnson and Martin. In south central Kentucky, Laurel, McCreary, Pulaski, Rockcastle, Wayne and Whitley. In southeast Kentucky, Bell, Breathitt, Clay, Floyd, Harlan, Jackson, Knott, Knox, Lee, Leslie, Letcher, Magoffin, Morgan, Owsley, Perry, Pike and Wolfe. * From Tuesday afternoon through Wednesday afternoon. * Heavy rainfall will move in Tuesday afternoon and continue through Wednesday morning. Generally 2 to 3 inches of rainfall is expected, with locally higher amounts possible. These amounts could result in flash flooding at times, especially Tuesday night into Wednesday morning, when the most intense rainfall will occur. Depending upon the exact amounts, some minor river flooding will also be possible along portions of the Kentucky, Licking, and Red River basins. Stay tuned for further updates, as there is still uncertainty regarding the placement as well as the exact rainfall amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ GEOGERIAN
6 follow-up statements
910 WGUS63 KJKL 301852 FFAJKL Flood Watch National Weather Service Jackson KY 252 PM EDT Mon Aug 30 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-310800- /O.CON.KJKL.FF.A.0006.210831T1800Z-210901T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Campton, Manchester, Mount Sterling, Jackson, Corbin, Ravenna, Elkhorn City, Jeffersonville, Williamsburg, Morehead, Paintsville, Pippa Passes, Inez, Whitesburg, Beattyville, South Williamson, Jenkins, Somerset, Whitley City, Stearns, Stanton, Monticello, Barbourville, Hazard, Irvine, Cumberland, Camargo, Prestonsburg, West Liberty, Middlesboro, Burnside, Hyden, Mount Vernon, Sandy Hook, Pineville, Clay City, Booneville, Owingsville, Salyersville, Harlan, Annville, Frenchburg, Pikeville, Wheelwright, Coal Run, McKee, London, Hindman, Brodhead, and Flemingsburg 252 PM EDT Mon Aug 30 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... The Flash Flood Watch continues for * Portions of east central Kentucky, northeast Kentucky, south central Kentucky and southeast Kentucky, including the following areas, in east central Kentucky, Bath, Elliott, Estill, Fleming, Menifee, Montgomery, Powell and Rowan. In northeast Kentucky, Johnson and Martin. In south central Kentucky, Laurel, McCreary, Pulaski, Rockcastle, Wayne and Whitley. In southeast Kentucky, Bell, Breathitt, Clay, Floyd, Harlan, Jackson, Knott, Knox, Lee, Leslie, Letcher, Magoffin, Morgan, Owsley, Perry, Pike and Wolfe. * From Tuesday afternoon through Wednesday afternoon. * Heavy rainfall will move in Tuesday afternoon and continue through Wednesday morning. Generally 2 to 3 inches of rainfall is expected, with locally higher amounts possible. These amounts could result in flash flooding at times, especially Tuesday night into Wednesday morning, when the most intense rainfall will occur. Depending upon the exact amounts, some minor river flooding will also be possible along portions of the Kentucky, Licking, and Red River basins. Stay tuned for further updates, as there is still uncertainty regarding the placement as well as the exact rainfall amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ CMF
626 WGUS63 KJKL 310209 FFAJKL Flood Watch National Weather Service Jackson KY 1009 PM EDT Mon Aug 30 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-311015- /O.CON.KJKL.FF.A.0006.210831T1800Z-210901T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Campton, Manchester, Mount Sterling, Jackson, Corbin, Ravenna, Elkhorn City, Jeffersonville, Williamsburg, Morehead, Paintsville, Pippa Passes, Inez, Whitesburg, Beattyville, South Williamson, Jenkins, Somerset, Whitley City, Stearns, Stanton, Monticello, Barbourville, Hazard, Irvine, Cumberland, Camargo, Prestonsburg, West Liberty, Middlesboro, Burnside, Hyden, Mount Vernon, Sandy Hook, Pineville, Clay City, Booneville, Owingsville, Salyersville, Harlan, Annville, Frenchburg, Pikeville, Wheelwright, Coal Run, McKee, London, Hindman, Brodhead, and Flemingsburg 1009 PM EDT Mon Aug 30 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... The Flash Flood Watch continues for * Portions of east central Kentucky, northeast Kentucky, south central Kentucky and southeast Kentucky, including the following areas, in east central Kentucky, Bath, Elliott, Estill, Fleming, Menifee, Montgomery, Powell and Rowan. In northeast Kentucky, Johnson and Martin. In south central Kentucky, Laurel, McCreary, Pulaski, Rockcastle, Wayne and Whitley. In southeast Kentucky, Bell, Breathitt, Clay, Floyd, Harlan, Jackson, Knott, Knox, Lee, Leslie, Letcher, Magoffin, Morgan, Owsley, Perry, Pike and Wolfe. * From Tuesday afternoon through Wednesday afternoon. * Heavy rainfall will move in Tuesday afternoon and continue through Wednesday morning. Generally 2 to 3 inches of rainfall are expected, with locally higher amounts possible. These amounts could result in flash flooding at times, especially Tuesday night into Wednesday morning, when the most intense rainfall will occur. Depending upon the exact amounts, some minor river flooding will also be possible along portions of the Kentucky, Licking, and Red River basins. Stay tuned for further updates, as there is still uncertainty regarding the placement as well as the exact rainfall amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ GREIF
958 WGUS63 KJKL 310926 FFAJKL Flood Watch National Weather Service Jackson KY 526 AM EDT Tue Aug 31 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-312100- /O.CON.KJKL.FF.A.0006.210831T1800Z-210901T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Campton, Manchester, Mount Sterling, Jackson, Corbin, Ravenna, Elkhorn City, Jeffersonville, Williamsburg, Morehead, Paintsville, Pippa Passes, Inez, Whitesburg, Beattyville, South Williamson, Jenkins, Somerset, Whitley City, Stearns, Stanton, Monticello, Barbourville, Hazard, Irvine, Cumberland, Camargo, Prestonsburg, West Liberty, Middlesboro, Burnside, Hyden, Mount Vernon, Sandy Hook, Pineville, Clay City, Booneville, Owingsville, Salyersville, Harlan, Annville, Frenchburg, Pikeville, Wheelwright, Coal Run, McKee, London, Hindman, Brodhead, and Flemingsburg 526 AM EDT Tue Aug 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... The Flash Flood Watch continues for * Portions of east central Kentucky, northeast Kentucky, south central Kentucky and southeast Kentucky, including the following areas, in east central Kentucky, Bath, Elliott, Estill, Fleming, Menifee, Montgomery, Powell and Rowan. In northeast Kentucky, Johnson and Martin. In south central Kentucky, Laurel, McCreary, Pulaski, Rockcastle, Wayne and Whitley. In southeast Kentucky, Bell, Breathitt, Clay, Floyd, Harlan, Jackson, Knott, Knox, Lee, Leslie, Letcher, Magoffin, Morgan, Owsley, Perry, Pike and Wolfe. * From 2 PM EDT this afternoon through Wednesday afternoon. * Heavy rainfall will move in this afternoon and continue through Wednesday morning. Generally 2 to 3 inches of rainfall are expected. These amounts could result in flash flooding at times, especially tonight into Wednesday morning, when the most intense rainfall will occur. Depending upon the exact amounts, some significant rises on area rivers will also be possible. Stay tuned for further updates. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ AR
225 WGUS63 KJKL 312036 FFAJKL Flood Watch National Weather Service Jackson KY 436 PM EDT Tue Aug 31 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-010445- /O.CON.KJKL.FF.A.0006.000000T0000Z-210901T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Campton, Manchester, Mount Sterling, Jackson, Corbin, Ravenna, Elkhorn City, Jeffersonville, Williamsburg, Morehead, Paintsville, Pippa Passes, Inez, Whitesburg, Beattyville, South Williamson, Jenkins, Somerset, Whitley City, Stearns, Stanton, Monticello, Barbourville, Hazard, Irvine, Cumberland, Camargo, Prestonsburg, West Liberty, Middlesboro, Burnside, Hyden, Mount Vernon, Sandy Hook, Pineville, Clay City, Booneville, Owingsville, Salyersville, Harlan, Annville, Frenchburg, Pikeville, Wheelwright, Coal Run, McKee, London, Hindman, Brodhead, and Flemingsburg 436 PM EDT Tue Aug 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... The Flash Flood Watch continues for * Portions of east central Kentucky, northeast Kentucky, south central Kentucky and southeast Kentucky, including the following areas, in east central Kentucky, Bath, Elliott, Estill, Fleming, Menifee, Montgomery, Powell and Rowan. In northeast Kentucky, Johnson and Martin. In south central Kentucky, Laurel, McCreary, Pulaski, Rockcastle, Wayne and Whitley. In southeast Kentucky, Bell, Breathitt, Clay, Floyd, Harlan, Jackson, Knott, Knox, Lee, Leslie, Letcher, Magoffin, Morgan, Owsley, Perry, Pike and Wolfe. * Through Wednesday afternoon. * Times of heavy rainfall will affect the area through Wednesday morning. Generally 1 to locally 3 inches of rainfall are expected. These amounts could result in isolated flash flooding, especially tonight into Wednesday morning, when the most intense rainfall is expected. Depending upon the exact amounts, some significant rises on area rivers will also be possible. Stay tuned for further updates. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ GREIF
464 WGUS63 KJKL 010324 FFAJKL Flood Watch National Weather Service Jackson KY 1124 PM EDT Tue Aug 31 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011130- /O.CON.KJKL.FF.A.0006.000000T0000Z-210901T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Campton, Manchester, Mount Sterling, Jackson, Corbin, Ravenna, Elkhorn City, Jeffersonville, Williamsburg, Morehead, Paintsville, Pippa Passes, Inez, Whitesburg, Beattyville, South Williamson, Jenkins, Somerset, Whitley City, Stearns, Stanton, Monticello, Barbourville, Hazard, Irvine, Cumberland, Camargo, Prestonsburg, West Liberty, Middlesboro, Burnside, Hyden, Mount Vernon, Sandy Hook, Pineville, Clay City, Booneville, Owingsville, Salyersville, Harlan, Annville, Frenchburg, Pikeville, Wheelwright, Coal Run, McKee, London, Hindman, Brodhead, and Flemingsburg 1124 PM EDT Tue Aug 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... The Flash Flood Watch continues for * Portions of east central Kentucky, northeast Kentucky, south central Kentucky and southeast Kentucky, including the following areas, in east central Kentucky, Bath, Elliott, Estill, Fleming, Menifee, Montgomery, Powell and Rowan. In northeast Kentucky, Johnson and Martin. In south central Kentucky, Laurel, McCreary, Pulaski, Rockcastle, Wayne and Whitley. In southeast Kentucky, Bell, Breathitt, Clay, Floyd, Harlan, Jackson, Knott, Knox, Lee, Leslie, Letcher, Magoffin, Morgan, Owsley, Perry, Pike and Wolfe. * Through Wednesday afternoon. * Times of heavy rainfall will affect the area through morning. Generally 1 to locally 3 inches of rainfall are expected. These amounts could result in isolated flash flooding, especially into morning, when the most intense rainfall is expected. Depending upon the exact amounts, some significant rises on area rivers will also be possible. Stay tuned for further updates. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ GREIF
961 WGUS63 KJKL 010805 FFAJKL Flood Watch National Weather Service Jackson KY 405 AM EDT Wed Sep 1 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-010915- /O.CAN.KJKL.FF.A.0006.000000T0000Z-210901T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Campton, Manchester, Mount Sterling, Jackson, Corbin, Ravenna, Elkhorn City, Jeffersonville, Williamsburg, Morehead, Paintsville, Pippa Passes, Inez, Whitesburg, Beattyville, South Williamson, Jenkins, Somerset, Whitley City, Stearns, Stanton, Monticello, Barbourville, Hazard, Irvine, Cumberland, Camargo, Prestonsburg, West Liberty, Middlesboro, Burnside, Hyden, Mount Vernon, Sandy Hook, Pineville, Clay City, Booneville, Owingsville, Salyersville, Harlan, Annville, Frenchburg, Pikeville, Wheelwright, Coal Run, McKee, London, Hindman, Brodhead, and Flemingsburg 405 AM EDT Wed Sep 1 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of east central Kentucky, northeast Kentucky, south central Kentucky and southeast Kentucky, including the following areas, in east central Kentucky, Bath, Elliott, Estill, Fleming, Menifee, Montgomery, Powell and Rowan. In northeast Kentucky, Johnson and Martin. In south central Kentucky, Laurel, McCreary, Pulaski, Rockcastle, Wayne and Whitley. In southeast Kentucky, Bell, Breathitt, Clay, Floyd, Harlan, Jackson, Knott, Knox, Lee, Leslie, Letcher, Magoffin, Morgan, Owsley, Perry, Pike and Wolfe has been cancelled. While some minor flooding of low lying areas will still be possible for portions of far eastern Kentucky through dawn, the flash flood threat has diminished. Therefore, the flash flood watch has been cancelled. $$ GEOGERIAN
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood watch went out at Aug 30, 1:40 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 30, 1:40 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 140 AM EDT Mon Aug 30 2021 .UPDATE... Issued at 140 AM EDT MON AUG 30 2021 Made a few tweaks to the PoPs for today, mainly for use in the TAFs. Increased precip chances a bit in our northern counties for this afternoon per the latest NAM and GFS guidance. Also ingested the latest obs into the forecast grids to establish new trends in that hourly data. The grids were sent to NDFD and web remote farms. UPDATE Issued at 1157 PM EDT SUN AUG 29 2021 Clouds have redeveloped over much of the forecast area, especially south and east. Latest models also show some potential for a bit of precip overnight, with the exception of the far northern portion of the area. With moisture already evident, have allowed for a slight chance. UPDATE Issued at 822 PM EDT SUN AUG 29 2021 Isolated showers/thunderstorms have just about dried up over the JKL forecast area, as have clouds. The update reduces sky cover through the first part of the night. Have also adjusted temps for the typical faster early evening drop in valleys. && .SHORT TERM...(This evening through Monday night) Issued at 320 PM EDT SUN AUG 29 2021 Latest analysis shows high pressure over the SE states, an upper level trough over the northern US, low pressure north of Lake Superior and a cold front stretching down from that low through the upper great lakes and mid west. Meanwhile, hurricane Ida made landfall earlier today in Louisiana. Eastern KY is still under the influence of the upper ridge with diurnally driven showers and thunderstorms expected to continue through early this evening. Precip chances diminish later this evening and for most of the overnight period, but as the cold front approaches from the NW, an area of weakening convection early Monday morning will try to sneak into the area from the north. Some patchy fog is also possible overnight, mainly in the river valleys. Overnight lows will be in the upper 60s to lower 70s. On Monday the upper ridge weakens and shifts south while the cold front to our NW settles across the upper OH valley. Ida will continue moving north across LA/MS during the day. Scattered convection ahead of the front is expected during the afternoon and early evening, and then there are some indications that a pre event ahead of Ida will impact the OH valley late Monday night. There is some uncertainty on the location of this pre, but it may provide additional convection to a portion of eastern KY. While widespread flooding isn't expected tomorrow, there is a D2 marginal risk for excessive rain from WPC and a slight risk along and north of I-64, where the highest chances of impacts from the pre are possible, so there is a risk of localized flash flooding. As we move overnight Monday into early Tuesday morning, Pops will be on the increase towards morning as the moisture from Ida begins to approach the area. High temps on Monday will be in the upper 80s. Low temps Tuesday morning will be in the upper 60s. .LONG TERM...(Tuesday through Sunday) Issued at 355 PM EDT SUN AUG 29 2021 The start of the long term period will be active with the remnants of hurricane Ida making its way northeast and a cold front approaching from the north. The upper level pattern will start off with areas of high pressure centered near the Carolina coast and over the four corners area. Ida will be a tropical depression centered over the northern Mississippi/Alabama border. At the surface, a stationary boundary will sit along the northern portion of the Ohio Valley. The remnants of Ida will continue moving northeast Tuesday through Wednesday, bringing prolonged chances for precipitation and potential for flooding across eastern Kentucky. Plenty of moisture will be advected into our area ahead as Ida progresses northward. PWAT values are expected to start off near 1.75 inches but will peak just over 2 inches Tuesday night. The latest day 3 excessive rainfall forecast from WPC has all of eastern Kentucky under a slight risk with a moderate risk over central Kentucky and extending into the western counties of our CWA. The current QPF forecast shows 2-4 inches of rainfall expected over eastern Kentucky, however, locally higher amounts are possible. The latest model trends have the remnants of Ida moving northeast more quickly which may reduce the amount of rainfall received over eastern Kentucky. If this quicker progression continues in later model runs we will likely see changes on expected impacts. Conditions will start to improve beginning Wednesday night as the cold front progresses through eastern Kentucky, ushering in a cooler and much drier airmass. The high pressure center over the southwest will shift northeast, eventually positioning itself over the Central Plains by Thursday afternoon. This will continue to shift eastward, and upper level ridging will build in over eastern Kentucky. The start of the long term period will be very wet as the remnants of Ida impact the Commonwealth. Prolonged overcast conditions and widespread precipitation will keep highs in the mid to upper 70s Tuesday through Thursday. Overnight lows will be in the mid 60s Tuesday, then dropping into the mid to upper 50s Wednesday and Thursday after the cold front passage. Conditions are expected to be dry for the remainder of the long term as surface high pressure builds over the Upper Great lakes and upper level ridging moves in from the west. Temperatures begin to rebound Friday with highs near 80 and into the low to mid 80s next weekend and lows into the mid 60s. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) ISSUED AT 140 AM EDT MON AUG 30 2021 Looking for VFR conditions to begin the TAF period, before fog begins to form very early Monday morning. Between roughly 9 and 13Z, is when we expect to most widespread and densest fog to be in place around the area. The latest forecast data suggests that JKL and LOZ will see the worst conditions, with IFR VSBYs possible at times between 9 and 13Z this morning. The other 3 TAF sites, SME, SJS, and SYM, should be in better shape. SME and SJS could see brief periods of MVFR fog early this morning, with SYM maybe seeing little if any fog. Showers and storms are expected to begin forming in earnest once the sun comes up, and should be scattered to numerous by early Monday afternoon, with the best coverage north of the Mountain Parkway as a cold front begins to slide slowly southward toward the area. VFR conditions prevailed to start the period. Valley fog should develop again late tonight, and eventually affect most TAF sites to varying extents for several hours around dawn. Poorest conditions will be IFR or worse. Once fog dissipates on Monday morning, largely VFR conditions area expected. However, showers and thunderstorms will affect some places, mainly in the afternoon. They will bring localized sub-VFR conditions. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AR SHORT TERM...CMF LONG TERM...BATZ AVIATION...AR
Hazardous weather outlook, Aug 29, 11:43 PM EDT, 4 hours before
Hazardous Weather Outlook National Weather Service Jackson KY 1143 PM EDT Sun Aug 29 2021 KYZ044-050>052-058>060-104-106-108-301100- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Elliott- Morgan-Wolfe- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Sandy Hook, West Liberty, and Campton 1143 PM EDT Sun Aug 29 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible Monday through Thursday, especially during the afternoon and evening hours each day. In addition, the remnants of Hurricane Ida, combined with an approaching cold front, will bring a potential for flooding Tuesday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KYZ068-069-079-080-083>088-107-109>120-301100- Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox- Bell-Harlan-Johnson-Magoffin-Floyd-Lee-Breathitt-Knott-Owsley- Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Paintsville, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1143 PM EDT Sun Aug 29 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. There is a slight chance of thunderstorms overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible Monday through Thursday, especially during the afternoon and evening hours each day. In addition, the remnants of Hurricane Ida, combined with an approaching cold front, will bring a potential for flooding Tuesday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CMF/HAL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 9:26 AM EDT | Areal Flood Advisory | JKL | Pike | 45 min |
| Aug 30, 9:52 AM EDT | Areal Flood Advisory | JKL | Breathitt, Owsley | 3 hr |
| Aug 30, 10:11 AM EDT | Flash Flood Warning | JKL | Pike | 4 hr |
| Aug 30, 10:13 AM EDT | Areal Flood Advisory | JKL | Pike | 36 min |
| Aug 30, 10:30 AM EDT | Areal Flood Advisory | JKL | Floyd, Pike | 3 hr |
| Aug 30, 10:49 AM EDT | Flash Flood Warning | JKL | Pike | 4 hr |
| Aug 30, 10:56 AM EDT | Flash Flood Warning | JKL | Floyd, Pike | 4 hr |
| Aug 30, 12:05 PM EDT | Areal Flood Advisory | JKL | Lee, Owsley | 3 hr |
| Aug 30, 12:57 PM EDT | Areal Flood Advisory | JKL | Owsley | 3 hr |
| Aug 30, 2:03 PM EDT | Areal Flood Advisory | JKL | Whitley | 3 hr |
| Aug 30, 3:12 PM EDT | Special Weather Statement | JKL | Harlan | 63 min |
| Aug 30, 3:45 PM EDT | Special Weather Statement | JKL | Lee, Owsley | 45 min |
| Aug 30, 3:49 PM EDT | Special Weather Statement | JKL | Leslie | 41 min |
| Aug 30, 3:53 PM EDT | Special Weather Statement | JKL | McCreary | 52 min |
| Aug 30, 4:03 PM EDT | Areal Flood Advisory | JKL | McCreary, Wayne | 3 hr |
| Aug 30, 4:18 PM EDT | Special Weather Statement | JKL | Clay | 42 min |
| Aug 30, 4:42 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, Owsley | 3 hr |
| Aug 30, 4:48 PM EDT | Special Weather Statement | JKL | Breathitt, Owsley | 42 min |
| Aug 30, 5:17 PM EDT | Flash Flood Warning | JKL | Clay, Laurel | 118 min |
| Aug 30, 6:09 PM EDT | Special Weather Statement | JKL | Floyd | 51 min |
| Aug 30, 6:14 PM EDT | Areal Flood Advisory | JKL | Floyd, Martin, Pike | 2 hr |
Nearby
Flash Flood Watches in Kentucky, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.